Need to take NSAIDS for arthritis. Which ones are safe while taking Warfarin?
(I had stroke 7 years ago and I also have controlled AFIB.
13 Jun 2011
You need to discuss this with your doctor.
All NSAIDs may increase the effects of your blood thinner.
This interaction is most likely to occur when starting, stopping or changing the dose of your NSAID. If your doctor prescribes these two medicines together, you may need to have your bleeding times checked more often. It may be necessary to adjust the dose of your blood thinner. This dose adjustment will be more complicated if you use your NSAID only when needed and not every day.If you experience bruising or bleeding, contact your doctor. Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not stop, start, or change the dosage of any medicine before checking with them first.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... greatly swollen feet and persistent headaches - which she didn't have before. Is this because of the warfarin? Does anyone know?
2 answers • 4 Jul 2011
Is a constant headache & swollen feet an after effect of a mild stroke or a side effect of warfarin?
Or taking too high a dose of warfarin? My mother has both and yet had neither before being put on the warfarin, which they keep increasing in ...
2 answers • 5 Jul 2011
My 84 year old Mother had been on Warfarin for years then was placed on Pradaxa. Five weeks latter she had two strokes in two days and now is in ...
3 answers • 22 Aug 2011
... should I be asking doctors to do?
2 answers • 19 Oct 2011
Enbrel - My mum takes Embrel for acute RArth but suffered a heomaragic stroke in March and was taken
... off it, her doctors don't know if she can go back on it and a dragging their heels finding this info out - she is in a huge amount of pain ...
2 answers • 13 Jun 2013